MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ANGIOJET SPIROFLEX VG; CATHETER, EMBOLECTOMY

BOSTON SCIENTIFIC CORPORATION ANGIOJET SPIROFLEX VG; CATHETER, EMBOLECTOMY
Model Number 10707
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/07/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an error message occurred.An angiojet spiroflex catheter was selected for use.During thrombectomy, an error message appeared which displayed "check flush bag/no flow".This occurred after 4 seconds of active use.A new angiojet spiroflex catheter was selected for use.During thrombectomy while inside the patient, the same error coded appeared.They were no visible defects noted on either device.The procedure was completed, and no patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by the manufacturer.The device was returned for analysis.Returned product consisted of a spiroflex thrombectomy system.The pump assembly, effluent/supply line, shaft, tip, and spike line were visually inspected.Blood was present inside the device and in the attached waste bag.Inspection of the device revealed numerous kinks in the shaft.At a severe kink 29cm proximal of the tip, the hypotube was found to be broken.The separated ends of the hypotube were ovaled, indicating that the device was kinked prior to separation.The shaft was kinked causing the hypotube to break, when the hypotube is broke, the device will not prime and the console will continue to try and prime the catheter, causing 'check saline supply' error to display on the console.Product analysis confirmed the reported event, due to the hypotube being broken causing the device not to prime.
 
Event or Problem Description

Brand Name
ANGIOJET SPIROFLEX VG
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9968686
Report Number2134265-2020-05142
Device Sequence Number4482996
Product Code MCX
UDI-Device Identifier08714729889441
UDI-Public08714729889441
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K080806
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2021
Device Model Number10707
Device Catalogue Number10707
Device Lot Number0024856692
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2020
Initial Date Received by Manufacturer 04/07/2020
Supplement Date Received by Manufacturer04/27/2020
Initial Report FDA Received Date04/16/2020
Supplement Report FDA Received Date05/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1